MAUDE Adverse Event Report: CONMED LARGO LANZA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO LANZA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 9391A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 9391a, 4.2mm x 13 cm lanza shaver blade, 6 ea, was being used during an unknown procedure on 4jun24 when it was reported, ¿the tip of the shaver blade came apart in the patients knee, the surgeon was able to retrieve the tip of the shaver blade, then confirmed it by taking a live xray with the mini c-arm.The surgery was delayed by about 20 minutes.".There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 9391a, 4.2mm x 13 cm lanza shaver blade, 6 ea, was being used during an unknown procedure on (b)(6) 2024 when it was reported, ¿the tip of the shaver blade came apart in the patients knee, the surgeon was able to retrieve the tip of the shaver blade, then confirmed it by taking a live xray with the mini c-arm.The surgery was delayed by about 20 minutes.".There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
D1 has been updated from short description to brand name.Manufacturer narrative: an evaluation of the returned used device, item 9391a found outer blade tip detached from the shaft.Root cause cannot be determined, however, based upon evaluation of the device, and ifu; a possible cause of this event could be applying excessive loading on the shaver blade or bur.A device history record (dhr) review found no abnormalities that would contribute to this reported event.A two-year lot history review shows a total of one (1) device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of two complaints, regarding two devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.Direct contact of the rotating cutting edge of shaver blades and burs with metallic surfaces and/or other hard surfaces such as arthroscopes, cannulas, or other instruments can cause damage to the devices.If contact does occur, shaver blades can break, seize, or shed metal particles.Shaver blade or bur should be examined for damage and replaced if necessary.Do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
LANZA
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key19559518
Report Number1017294-2024-00074
Device Sequence Number4851473
Product Code GFA
UDI-Device Identifier30845854046184
UDI-Public(01)30845854046184(17)290424(10)1385594
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9391A
Device Lot Number1385594
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic